Hail, Hughes
- When
- April 21, 9:10 PM CST
- Where
- Hughes County, 4 mi SW of Calvin
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.933, -96.300
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 21, 6:45 PM CST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 745 PM CDT THU APR 21 2005 .DISCUSSION... WILL SEND AN UPDATE TO LOWER POPS INTO CHANCE CAT ACROSS SE AS CONVECTION HAS REALLY STRUGGLED ACROSS MY CWA LATE THIS AFTN AND EARLY EVENING. BETTER CHANCES LOOK TO REMAIN BOTH TO MY NORTH AND SOUTH. WILL KEEP SEVERE WORDING FOR THE REMAINDER OF THIS EVENING ALONG AND AHEAD OF CURRENT COLD FRONTAL POSITION. WILL ALSO UPDATE OTHER GRIDS BASED ON LATEST TRENDS. UPDATES OUT SHORTLY. 30 ------------------------------------------------------ 236 PM CDT THU APR 21 2005 .DISCUSSION...LAST AND STRONGEST WAVE ROTATING OUT OF WRN CONUS TROF WILL SWING ACROSS THE PLAINS THIS AFTERNOON/TONIGHT BRINGING A GOOD CHANCE OF THUNDERSTORMS TO THE SE THIRD OF THE OUN CWA THRU AROUND MIDNIGHT..INCLUDING SOME SVR STORMS. WE MAY NEED TO TWEEK SRN PART OF RISK AREA A BIT TO THE WEST AS BENT BACK CU FIELD EVIDENT IN SAT IMAGERY IN THE DUNCAN/LAWTON AREA INDICATES PSEUDO- TRIPLE POINT MAY BE TRYING TO SET UP IN THIS AREA. STORMS ARE EXPECTED TO CLEAR OUR CWA BY AROUND 3 AM. SECONDARY COLD FRONT WILL SWING SWD LATE TONIGHT/FRIDAY RESULTING IN RATHER STRONG NORTH WINDS AREA-WIDE TOMORROW. FIRE WX CONCERNS WILL BE INCREASING FRIDAY..BUT MOST VEGETATION IS NOW ACTIVELY GROWING AND THIS WILL LIKELY OFFSET LOWER HUMIDITY AND STRONG WINDS. RIDGING WILL SETTLE SWD SAT/SUN PROVIDING A COUPLE DAYS OF VERY NICE SPRING WEATHER..PROVIDED ONE LIKES COOL/COLD NITES AND 60S/70S FOR HIGHS ALONG WITH LOW HUMIDITY AND VERY LIGHT WINDS BY LATE APRIL STANDARDS FOR OKLAHOMA/N TEXAS. PLUME OF ELEVATED MOISTURE RETURN AND WARM ADVECTION WILL BRING INCREASING CHANCES FOR SHOWERS/STORMS FROM WEST TO EAST SUN NITE INTO EARLY TUESDAY..WITH SOME TYPE OF BOUNDARY LINGERING IN THE AREA FOR MUCH OF NEXT WEEK. THUS..AT LEAST LOW CHANCES FOR TSTORMS HAVE BEEN INCLUDED IN MUCH OF THE DAY 5-7 TIME FRAME. LATEST GFS RUNS SUGGEST THAT LOW LEVEL RIDGING OVER THE SERN CONUS MAY ATTAIN AN ORIENTATION MUCH MORE FAVORABLE FOR HIGHER QUALITY TROPICAL LOW LEVEL MOISTURE RETURN INTO THE SRN PLAINS BY MID-LATE WEEK NEXT WEEK. HOWEVER..OTHER MODELS AND EMSEMBLES ARE NOT QUITE AS OPTIMISTIC ABOUT THIS. MILLER && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 52 73 45 66 / 10 0 0 0 HOBART OK 51 72 43 68 / 10 0 0 0 WICHITA FALLS TX 58 77 46 69 / 10 10 0 0 GAGE OK 45 67 38 68 / 10 0 0 0 PONCA CITY OK 49 67 41 63 / 10 0 0 0 DURANT OK 61 79 47 66 / 70 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
710 PM CDT THU APR 21 2005
OKZ004>048-050>052-TXZ083>090-221200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PARTS OF
SOUTHEAST OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS EAST OF A LINE FROM RINGLING...TO PAULS
VALLEY...TO SEMINOLE.
TIMING...
SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP BY AROUND 8 PM AND
CONTINUE THROUGH AROUND MIDNIGHT.
IMPACTS...
LARGE HAIL...TO GOLFBALL SIZE OR LARGER....WILL BE THE MAIN CONCERN.
DAMAGING WINDS TO 70 MPH ALSO WILL BE POSSIBLE.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD REMAIN ALERT AND PLAN FOR POSSIBLE SEVERE WEATHER
OPERATIONS THROUGH THIS EVENING.
DISCUSSION...
EARLY THIS EVENING... A COLD FRONT WAS LOCATED FROM NORTHEAST
OKLAHOMA... SOUTHWARD TO NEAR TECUMSEH THEN SOUTH ALONG THE I-35
CORRIDOR TO THE RED RIVER SOUTHWEST OF ARDMORE. THE AIRMASS TO THE
EAST OF THE COLD FRONT WILL CONTINUE TO BE MODERATELY UNSTABLE THIS
EVENING. CONVERGENCE ALONG THE FRONT MAY BE ENOUGH FOR ISOLATED TO
WIDELY SCATTERED THUNDERSTORMS TO DEVELOP EARLY THIS EVENING OVER
PARTS OF SOUTH CENTRAL AND SOUTHEAST OKLAHOMA. ANY STORMS THAT DO
DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE... WITH LARGE HAIL
THE PRIMARY THREAT.
THE COLD FRONT IS EXPECTED TO MOVE THROUGH THE REST OF SOUTHEAST
OKLAHOMA BY MIDNIGHT... ENDING THE THREAT OF SEVERE WEATHER ACROSS
THE AREA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY APR 22.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THE NEXT CHANCE OF THUNDERSTORMS WILL BE FROM LATE SUNDAY INTO
TUESDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY APRIL 22.
30/24SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 916 PM CDT THU APR 21 2005 OKZ032-220230- HUGHES OK- 916 PM CDT THU APR 21 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HUGHES COUNTY. A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST OF HOLDENVILLE AT 916 PM CDT...MOVING EAST AT 15 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN HUGHES COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 24
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 947 PM CDT THU APR 21 2005 OKZ031-042-220300- PONTOTOC OK-SEMINOLE OK- 947 PM CDT THU APR 21 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR PONTOTOC AND EXTREME SOUTHEASTERN SEMINOLE COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER SASAKWA AT 947 PM CDT...MOVING EAST AT 30 MPH. OTHER THUNDERSTORMS WERE DEVELOPING SOUTHWESTWARD TO NEAR ADA. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. 24
The Norman radar (KTLX), 99 km away, was scanning. The volume nearest the first event began at 03:09 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443582.